While I know that, like WJF, there are quite a few who can't take PPIs comfortably, but keep in mind that your lower abdominal cramps could be unrelated. Many take PPIs with no untoward effects. Could they be related? Sure. Could they be a different GI issue? Yes.
It's not ideal to be having to take any drug, but remember that many, many people take PPIs long-term with no symptoms whatsoever. Yes, they need to be careful to supplement, but it can be done. It would be nice if everyone could come off PPIs after short-term treatment, but sometimes it's not possible. Even after surgery, some need to continue treatment at a lower dose.
Sometimes when we start a drug there is a coincidental issue that happens shortly after. My thought would be to go ahead and try the Dexilant and see if things settle down after a bit. If they don't, call your doctor and report the symptoms.
Hang in there!
Nissen Fundoplication 2/09
Allergy/Asthma"Whatever you fight, you strengthen, and what you resist, persists.”
“Worry pretends to be necessary but serves no useful purpose”
“Accept - then act. Whatever the present moment contains, accept it as if you had chosen it. Always work with it, not against it.”